Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi,
About two months ago I started taking doxycycline! The only problem I had was I can't swallow pills. I usually just keep it in my mouth until I am finally able to swallow it or take it with food. I know this isn't the correct way but its the only way I can take it!!! No difference in my skin has really shown at all and I wonder if its because of the way I'm taking the pill? Should I just stop taking it? I also will add that I'm currently using retinae as well (which hasn't worked yet either). I wake up with new breakouts everyday and my scarring sucks. I'm just frustrated and need answers!!!

Edited by isabellaaaap

Share this post


Link to post
Share on other sites

I think doxycycline is meant to be taken without food so there's potential to lower its efficacy by taking with food...keeping it in your mouth for longer as necessary might be the best way of your two.  You should discuss your difficulty with your doctor next time you're there and see if there are any alternatives that would suit you better...otherwise keep practising your tablet swallowing :-(  Best of luck.

Share this post


Link to post
Share on other sites

I used to take doxycycline, you can it take with or without food. Sometimes I got nauseous so I took it with food but it didn't make a difference 

Share this post


Link to post
Share on other sites

An update...Just had my son to the doctor who prescribed doxycycline.  The docs directions are to take with food but avoid iron or calcium supplements at the same time.

Share this post


Link to post
Share on other sites

Yeah, with food's fine. Never caused me any problems. If I take it on a completely empty stomach then it makes me really sick!

I think there is some evidence that the absorption rate is reduced if it's taken at the same time as food, but I don't think it's enough to make a huge difference to acne.

Share this post


Link to post
Share on other sites
On May 9, 2016 at 7:02 PM, isabellaaaap said:

Hi,
About two months ago I started taking doxycycline! The only problem I had was I can't swallow pills. I usually just keep it in my mouth until I am finally able to swallow it or take it with food. I know this isn't the correct way but its the only way I can take it!!! No difference in my skin has really shown at all and I wonder if its because of the way I'm taking the pill? Should I just stop taking it? I also will add that I'm currently using retinae as well (which hasn't worked yet either). I wake up with new breakouts everyday and my scarring sucks. I'm just frustrated and need answers!!!


That is strange that you have seen no difference at all. I would imagine you're diminishing the effectiveness of the antibiotic by letting it dissolve in your mouth, instead of in your stomach, but I doubt that's the whole problem. Maybe you need a stronger dose, and perhaps you also need to tackle your acne from the outside too. I am using retinoids to purge my skin and regulate cellular turnover + aczone which is a topical antibiotic + I just started doxycycline 100mg just to get me through the initial breakout. Definitely speak with your doctor about it if you're not seeing any changes after 2 months. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×